Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

June 8, 2021Lamar County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 8, 2021, 2:05 AM CDT for Lamar County, Alabama. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 2:05 AM CDT (07:05 UTC)
Expired
Jun 8, 2021, 3:00 AM CDT
In force
55 min
Issued by
NWS Birmingham, AL

County Lamar County, AL

The radar

The Columbus AFB radar (KGWX), 30 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1708 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

251 
WWUS84 KBMX 080705
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
205 AM CDT Tue Jun 8 2021
 
ALZ012-022-080800-
Pickens AL-Lamar AL-
205 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS AND LAMAR
COUNTIES UNTIL 300 AM CDT...

At 205 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Prairie to near Columbus AFB to near
Bigbee Valley. Movement was northeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Vernon, Sulligent, Millport, Kennedy, Detroit, Beaverton,
Ethelsville, Ashcraft Corner, Blooming Grove, Lamar County Airport,
Crews, Bedford, Gattman, Cody, Henson Springs, McShan, Lamar County
Public Lake, Shaw, Star and Pine Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3406 8821 3405 8799 3402 8799 3402 8795
      3353 8795 3353 8784 3351 8784 3326 8831
TIME...MOT...LOC 0705Z 229DEG 36KT 3374 8865 3359 8843 3331 8835 

$$

32/Davis

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 8, 12:52 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 8, 12:52 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1252 AM CDT Tue Jun 8 2021

.UPDATE...
For 06Z Aviation.

&&

.SHORT TERM...
/Updated at 1032 PM CDT Mon Jun 07 2021/

Complex of showers and thunderstorms was located from near Marion
to near Wetumpka northeastward to Centre at this writing. The
storms were mainly propagating northeastward but also have an
eastward drift. Expect this activity to migrate/feed on any
uncontaminated air and keep going for a few more hours. These
storms have lost their rain rates and overall updraft strength due
to stabilizing surface conditions. There also appears to be whats
left of a sea breeze boundary moving northward and kicking
activity off near the Mississippi state line. A larger outflow
was also in central Mississippi and will slowly approach western
areas. Therefore, will leave the pops running all night with
numerous boundaries around, moisture in place and increasing
isentropic flow.

75

Previous short-term discussion:
/Updated at 0646 PM CDT Mon Jun 07 2021/

Upper level low was meandering around Arkansas/Missouri this
afternoon. This cutoff feature will eventually begin slowly
moving northward into Tuesday. Readily apparent on the latest
satellite Mid Level Water Vapor Imagery was the huge dry slot
overhead. This area bisected southwest to northeast with 80-90%
mean moisture on both sides and 60-65% at minimum. Upward motion
was still being generated by the upper level low in smaller waves
moving south to north.

The latest LAPS analysis depicts an unstable atmosphere over
Central Alabama. SBCAPE values were around 3000, DCAPE was around
1000, SBLi's and Showalter were negative, etc. Unlike yesterday,
Bulk Shear values were much lower around 20kts and Precipitable
Water values ranged from 1.6 to 2 inches.

Thunderstorms will continue along the moist/dry interface and
focus from convectively generated boundaries. The storms may
become strong with wind gusts to 40 mph and some pea size hail.
Rain amounts may reach one to two inches in a few select
locations. Storm coverage and intensity will wane with the loss of
isolation. Overnight lows should be similar to last night around
70.

Southerly winds continue overnight through the lower levels of the
atmosphere. The isentropic lift near 300K combined with light
upward motion may produce showers and possibly a storm at anytime.
So left slight chance to chance pops area wide.

75

Tuesday.

We will again see shower and thunderstorm chances increase through
the morning hours on Tuesday with highs ranging from the lower 80s
north and east to readings around 90 southwest. Winds will remain
out of the south 5-10 mph.

05

.LONG TERM...
/Updated at 0153 PM CDT Mon Jun 07 2021/

There were no significant changes to the extended forecast. Daily
shower and thunderstorm chances go on. The overall setup will
offer a limited prospect for organized severe activity, but will
support locally heavy rainfall (perhaps some instances of minor
flooding).

89^GSatterwhite

Previous long-term discussion:
/Updated at 0309 AM CDT Mon Jun 07 2021/
Tuesday night through Sunday.

A well-defined mid-level trough axis will be located over the
Mississippi Delta region to start the period, extending southward
from the deformed remnant upper low near southern Lake Michigan.
Isolated to scattered showers and storms may be ongoing across parts
of the area Tuesday evening. Some CAMs do indicate a larger cluster
of storms just across the MS state line at the end of their runs;
confidence in its development or evolution is low but will keep some
low PoPs across much of the area Tuesday evening. Could see an
uptick in activity after midnight in the far northwest as the mid-
level trough moves closer along with a weak LLJ. Numerous showers
and storms are expected once again across the northwest half of the
area Wednesday due to the mid-level trough and associated cyclonic
flow and 2 inch PWATs. Meanwhile expect lesser coverage in the
southeast counties close to a narrow axis of lower PWATs and
ridging. Rain chances in the northwest through the overnight hours
Wednesday night. A similar setup is expected on Thursday as the
trough axis moves ever so slightly eastward. An amplifying ridge
over the Southern High Plains downstream of an eastern Pacific
trough will cause the flow aloft to become northerly Friday through
the weekend as the weak trough builds southeastward. With weak waves
in the northerly flow aloft and steeper mid-level lapse rates
advecting around the ridge, will have to keep an eye on any
thunderstorms complexes developing off to our north. PoPs will
remain enhanced across the area.

32/Davis

&&

.AVIATION...
06Z TAF Discussion.

Wide arrange of activity once again tonight as we remain in a very
unstable pattern. Generally looking at ceiling dropping through
the night. TOI already has dropped to IFR and will like remain
there through the morning. Another round of showers and storms
will move into the area from the west after 6z and move through
the area by 15z. This will act as a focus in the east by the
morning and into the afternoon. Meanwhile another band will
develop late afternoon in the area and slide east. Close to a
rinse and repeat forecast, just a few hours difference.

Note: AMD NOT SKED until further notice at KASN due to ongoing
equipment issues.

16

&&

.FIRE WEATHER...

A moist air mass remains over the area through much of the
upcoming week. Scattered to numerous showers and storms will be
possible especially during the afternoon and evening hours each
day. Depending on the rain placement and overall timing, patchy
fog will be possible each night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     85  68  86  69  85 /  50  80  60  30  60
Anniston    84  69  86  70  87 /  50  70  50  20  60
Birmingham  86  70  86  71  85 /  50  70  60  30  60
Tuscaloosa  88  71  87  72  85 /  50  80  60  20  60
Calera      85  69  86  70  85 /  50  70  50  20  50
Auburn      83  68  88  70  88 /  60  50  30  10  30
Montgomery  86  70  90  71  91 /  50  50  30  10  30
Troy        85  69  90  70  91 /  60  40  30  10  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 8, 2:03 AM CDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
203 AM CDT Tue Jun 8 2021

ALZ011>015-017>050-091015-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
203 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Rainfall amounts of 1 to 2 inches with locally higher amounts will be
possible through tonight across portions of western and central
Alabama. This may cause minor flooding of poor drainage areas with
isolated flash flooding also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not expected
at this time.

In the hours before

Local storm report, Jun 7, 8:27 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      CAHABA HEIGHTS          33.46N 86.73W
06/07/2021                   JEFFERSON          AL   PUBLIC

            WATER UP TO CAR DOOR LEVEL NEAR GREEN VALLEY
            RD AND CROSSHAVEN.

&&

AS
Local storm report, Jun 7, 8:43 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
843 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      1 WNW THE SUMMIT        33.45N 86.74W
06/07/2021                   JEFFERSON          AL   PUBLIC

            2.27 RAIN IN ONE HOUR. CREEKS OUT OF BANKS.

&&

AS
Local storm report, Jun 7, 8:58 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     FLASH FLOOD      CAHABA HEIGHTS          33.46N 86.74W
06/07/2021                   JEFFERSON          AL   LAW ENFORCEMENT

            ROAD IMPASSABLE DUE TO FLOODING.

&&

AS
Local storm report, Jun 7, 9:29 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
929 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     HEAVY RAIN       CAHABA HEIGHTS          33.46N 86.73W
06/07/2021  M3.50 INCH       JEFFERSON          AL   PUBLIC

            3.5 INCHES OF RAINFALL MEASURED SINCE 700 PM
            CDT.

&&

AS
Special weather statement, Jun 7, 11:17 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1117 PM CDT Mon Jun 7 2021

ALZ037-043-080500-
Tallapoosa AL-Elmore AL-
1117 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELMORE AND CENTRAL
TALLAPOOSA COUNTIES UNTIL MIDNIGHT CDT...

At 1117 PM CDT, Doppler radar was tracking a strong thunderstorm over
Southern Lake Martin, or 9 miles southwest of Dadeville, moving
northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dadeville, Camp Hill, Jacksons' Gap, Martin Dam, Eastern Lake Martin,
Western Lake Martin, Southern Lake Martin, Kowaliga Bridge, Still
Waters Resort, Susannah Crossing, Maxwell Gunter Recreation Area,
Blue Creek Marina, Dare Park and Yates Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3264 8592 3277 8599 3300 8559 3275 8559
TIME...MOT...LOC 0417Z 235DEG 23KT 3272 8586

32/Davis
Special weather statement, Jun 8, 2:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
205 AM CDT Tue Jun 8 2021

ALZ012-022-080800-
Pickens AL-Lamar AL-
205 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS AND LAMAR
COUNTIES UNTIL 300 AM CDT...

At 205 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Prairie to near Columbus AFB to near
Bigbee Valley. Movement was northeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Vernon, Sulligent, Millport, Kennedy, Detroit, Beaverton,
Ethelsville, Ashcraft Corner, Blooming Grove, Lamar County Airport,
Crews, Bedford, Gattman, Cody, Henson Springs, McShan, Lamar County
Public Lake, Shaw, Star and Pine Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3406 8821 3405 8799 3402 8799 3402 8795
      3353 8795 3353 8784 3351 8784 3326 8831
TIME...MOT...LOC 0705Z 229DEG 36KT 3374 8865 3359 8843 3331 8835

32/Davis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:11 PM CDTSpecial Weather StatementBMXJefferson34 min
Jun 7, 7:42 PM CDTAreal Flood AdvisoryBMXBibb, Chilton, Jefferson, Shelby2 hr
Jun 7, 8:08 PM CDTFlash Flood WarningBMXBibb, Chilton, Jefferson, Shelby3 hr
Jun 7, 8:08 PM CDTFlash Flood WarningBMXBibb, Dallas, Hale, Marengo, Perry3 hr
Jun 7, 8:18 PM CDTAreal Flood AdvisoryBMXEtowah, St. Clair3 hr
Jun 7, 11:05 PM CDTFlash Flood WarningBMXHale, Perry4 hr
Jun 7, 11:17 PM CDTSpecial Weather StatementBMXTallapoosa43 min
Jun 7, 11:45 PM CDTAreal Flood AdvisoryBMXLamar3 hr
Jun 8, 11:34 AM CDTRiver Flood WarningBMXGreene, Pickens, Sumter8 days
Jun 8, 1:38 PM CDTSpecial Weather StatementBMXDallas, Lowndes52 min
Jun 8, 2:21 PM CDTSpecial Weather StatementBMXAutauga, Dallas, Perry54 min
Jun 8, 2:47 PM CDTSpecial Weather StatementBMXMontgomery28 min
Jun 8, 2:56 PM CDTSpecial Weather StatementBMXMarengo, Sumter64 min
Jun 8, 3:10 PM CDTSpecial Weather StatementBMXBibb, Chilton, Coosa, Elmore65 min
Jun 8, 3:45 PM CDTSpecial Weather StatementBMXShelby60 min
Jun 8, 3:55 PM CDTSpecial Weather StatementBMXMacon65 min
Jun 8, 3:58 PM CDTSpecial Weather StatementBMXGreene, Hale62 min
Jun 8, 4:18 PM CDTSpecial Weather StatementBMXMacon27 min
Jun 8, 4:34 PM CDTSpecial Weather StatementBMXSt. Clair, Talladega56 min
Jun 8, 4:38 PM CDTSpecial Weather StatementBMXChambers, Lee67 min
Jun 8, 4:50 PM CDTSevere Thunderstorm WarningBMXChambers25 min
Jun 8, 4:56 PM CDTSpecial Weather StatementBMXFayette, Lamar, Marion, Winston64 min
Jun 8, 5:06 PM CDTSpecial Weather StatementBMXPickens54 min
Jun 8, 5:12 PM CDTSpecial Weather StatementBMXChambers48 min
Jun 8, 5:33 PM CDTSevere Thunderstorm WarningBMXMarion, Walker, Winston27 min
Jun 8, 5:57 PM CDTSpecial Weather StatementBMXFayette, Walker, Winston63 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.